Topic outline

  • General

  • Program of the Training on SLM



                                                                     


    Schedule of the training

     

    January 22th – 26th, 2017

     

    Location: University of Sassari, NRD-UNISS, c/o Department of Agriculture, viale Italia 39

     

     

    Day 1: January 22th: Morning (9.00 – 16.00) AULA PAMPALONI

     

    9.00 – 9:30           Registration

     

    9.30 - 10.00          Welcome, introduction and expectations from Sassari University and Thessaloniki University' teachers.

     

    10.00 - 10.45           Computational Data Analysis and Statistics in Agriculture (Part I - Theoretical), Michailidis Anastasios, University of Thessaloniki

                                                

    15 min                   Break

     

    11.00 - 11.45           Water abstraction works, Christos Mattas, University of Thessaloniki

                               

    11.45 – 12.30          Assessment and Quantification of Soil Quality, George Bilas, University of Thessaloniki

                                         

    15 min                      Break

                                         

    12.45 – 13.30          Minimum Data Set and Mapping of Soil Quality, George Bilas

                                         

    1h00                         Lunch

     

    14.30 – 15:15          Computational Data Analysis and Statistics in Agriculture (Part II), Michailidis Anastasios

                                      Teaching methods: (Case Study) Farmers’ typology, based on their innovative behaviour 

     

    15.15 – 16.00          Introduction to groundwater resources exploration and exploitation, Christos Mattas

     


    Day 2: January 23th: (9.30 – 16.00) AULA PAMPALONI

     

    9.30 - 09.50          Welcome, introduction and expectations from Leeds University's Teachers.

     

    9.50 - 10.30          The value of land and economic valuation methods, Nicola Favretto, University of Leeds

                               Teaching methods discussion: e.g. How this can be adapted and included into teaching across small vs large groups by Lindsay Stringer (LS), University   of Leeds

     

    15 min                   Break


    10.45 - 11.40        Introduction to Cost-Benefit Analysis, Nicola Favretto

                     Teaching methods discussion:  e.g. options for online exercises and computer labs (LS)

     

    15 min                  Break

     

    12.00 – 13:00          Economics of Land Degradation 6+1 step methodology, questions and answers based on online materials, Nicola Favretto

                                 Teaching methods: group exercises vs individual work and approaches to assessments (LS)

                                     

    1h30 min                 Lunch

     

    14.30 – 16:00         The importance of the governance context in land restoration: an example from Romania, Lindsay Stringer

     

    Discussion on teaching methods more generally, drawing on earlier interventions and teachers' experiences

     


    Day 3: January 24th: (9.30 – 16.00) AULA PAMPALONI  

     

    9.30 - 10.20          Kenya Economics of Land Degradation Initiative case study, Lindsay Stringer

                                 Teaching methods: using case studies to support critical thinking  

     

    15 min                   Break

     

    10.35 - 11:30            Group exercise: How to use economic valuation research to inform policy decisions?, Nicola Favretto

                                       Discussion on teaching methods, Lindsay Stringer

     

    15 min                   Break

     

    11.45 – 13.00       The impact of fluoride contamination on cropping systems: a case study from Kenya and Tanzania, Giovanna Seddaiu

                                 Teaching method: Case studies analysis and rural rapid appraisal.

     

    1h00                     Lunch

     

    14.00 – 15.00      Mitigating environmental impact improving farm efficiency: experiences and insights, Alberto Atzori, University of Sassari

                                 Teaching methods: System dynamics

     

    15.00 – 16.00       Conclusion

     

     

     



    • Pictures